| Catalog Number |
ASK-21242-MMC1 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
Extravasation (1842); Scar Tissue (2060)
| Date of Event |
07/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Medwatch form received reports: "rij 9 fr dl introducer placed via us guidance and removed 2.5 weeks later.Extravasation noted at right ij central venous access catheter site while performing site care; actual date of extravasation not clear as there are multiple episodes of leaking catheter/site with dressing changes performed for several days prior; patient received vasopressors and antibiotics at various intervals.Consult of site revealed no underlying necrotizing soft tissue injury but will need debridement at some time in future.Non obstructive clot of rij seen on ct scan of neck 2 days post removal.Site being monitored.No line saved.".
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "clinicians must be aware of complications/undesirable sideeffects associated with this device inclu ding, but not limited to.Extravasation.Warning: to reduce the risk of possible vessel wall perforation, do not leave tissue dilator in place as an indwelling catheter." a device history record review was performed based on a potential lot from sales history and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: event date changed to 07/14/2023 after receipt of additional information.Codes added for scar and another device needed.Additional information informed us that the patient was deceased.Time interval between the complaint issue and death was 12 days.Cause of death was respiratory failure.It was stated that the death was not caused by the incident.
Event or Problem Description